[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 19, Number 2 (2-2017) ::
JBUMS 2017, 19(2): 71-74 Back to browse issues page
Hair Loss Following The Topiramate Treatment
I Ghafoor, S H Hosseini *
Psychiatry Professor Mazandaran University of Medical Sciences , shhosseini@mazums.ac.ir
Abstract:   (662 Views)

BACKGROUND AND OBJECTIVE: Genetics, hormone profiles and other physiologic factors can cause hair loss. Medication induced hair loss is an occasional side effect of many psychopharmaceuticals. It can reduce medication compliance if not discovered and treated. We present a 18 year old female with migraine headache who developed hair loss after 3 months of receiving topiramate treatment.

CASE REPORT: 18 year old female had been suffering from headache visited in psychiatric clinic. She agreed to a treatment with topiramate (50mg per day) for Migraine headache. 3 months later, the patient complained of significant hair loss. Topiramate tapered to 25 mg/day and stopped. Hair loss stopped after topiramate withdrawal. Two weeks after reintroduction of topiramate, hair loss developed again. The medication was stopped and hair loss stopped again.

CONCLUSION: Topiramate can cause hair loss. Although the condition is not life-threatening, a decrease in medication compliance can cause recurrence of the underlying disease. It is necessary to ask the patient at visits about it.

Keywords: Topiramate, Migraine, Hair loss, Drug adverse effect
Full-Text [PDF 129 kb]   (188 Downloads)    
Type of Study: case report | Subject: pharmacology
Received: 2016/10/3 | Accepted: 2017/03/6 | Published: 2017/05/10
Send email to the article author



DOI: 10.22088/jbums.19.2.71


XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Ghafoor I, Hosseini H. Hair Loss Following The Topiramate Treatment. JBUMS. 2017; 19 (2) :71-74
URL: http://jbums.org/article-1-6370-en.html
Volume 19, Number 2 (2-2017) Back to browse issues page
مجله علمی دانشگاه علوم پزشکی بابل Journal of Babol University of Medical Sciences
Persian site map - English site map - Created in 0.052 seconds with 789 queries by yektaweb 3464